MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125BER
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using a neuron select catheter 6f (6f select), a non-penumbra sheath, and a guidewire.During the procedure, the physician used the 6f select to deliver the guidewire to the target location to prepare for cannulation.While removing the 6f select from the patient, the physician visualized under fluoroscopy that the distal end of the 6f select had fractured into two pieces.The physician attempted to remove the fractured piece of the 6f select using a snare and a catheter and fractured it again.Approximately three centimeters of the distal end piece of the 6f select was able to be removed from the patient and the last piece of the 6f select remained in a small branch of the right pulmonary artery.The physician decided to leave the remaining piece of the 6f select in the patient as it was deemed that it would not harm the patient.The procedure was completed using an indigo system aspiration catheter 8 (cat8), the same sheath, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 6f select confirmed that the distal end of the catheter was fractured.This damage typically occurs if the device is manipulated or torqued against resistance.Further evaluation revealed a fracture and kink on the distal fractured segment.This damage was reported to have occurred while snaring the distal fractured segment.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17674380
Report Number3005168196-2023-00416
Device Sequence Number6116709
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public814548012094
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Catalogue NumberPNS6F125BER
Device Lot NumberF101140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005